Idaho, 2006

Wildfire in Idaho, July 2 to 4, 2006

July 2 to 4, 2006 · NWS PIH · 1 event in 1 county or zone

3 Wells fire burned 5,500 acres of grass and brush just west of Shoshone. No damage reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

3 Wells fire burned 5,500 acres of grass and brush just west of Shoshone. No damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 1:35 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 2, 1:35 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT SUN JUL 2 2006

.DISCUSSION...OVERALL PATTERN REMAINS LARGELY UNSETTLED THROUGH THE
FORECAST PERIOD. WV IMAGERY JET STREAK OFF CALIFORNIA COAST PUSHING
INLAND TOWARDS AREA WITH CONVECTION ON THE LEFT FRONT EXIT REGION
INTO SOUTHWEST IDAHO BY 21Z.  WITH DIURNAL HEATING AND DYNAMICS
ASSOCIATED WITH THIS SHORTWAVE ENERGY CONVECTION TO CONTINUE PAST
HEATING TIME AND CONTINUE THROUGH A GOOD PORTION OF TONIGHT.  BEST
DYNAMICS WILL BE OVER THE CENTRAL MOUNTAINS AND ALONG THE MT / ID
BORDER WHERE WE HAVE INTRODUCED SCATTERED THUNDERSTORMS FOR THE
OVERNIGHT PERIOD.

LATEST RUN OF WRF MODEL CONTINUES TO HAVE ENERGY AROUND THROUGH
TOMORROW AFTERNOON BEFORE EXITING AREA.  RIDGE AXIS TO REMAIN JUST
TO EAST OF AREA THROUGH LONGER RANGE ACCORDING TO GFS.  HPC AND
MODEL DIAGNOSTICS BELIEVE NEXT ROUND OF MONSOON ENERGY TO PUSH
THROUGH AREA WEDNESDAY NIGHT INTO THURSDAY.  CURRENT TRENDS SHOW
THIS TO BE A POTENTIAL STRONG SHORTWAVE TROUGH AS IT ROTATES
THROUGH.  SOUTHWEST FLOW WILL PUSH RIDGE AXIS FURTHER EAST AND
RETURN TO A DRIER FLOW BUT REMAIN NORMAL OR JUST ABOVE NORMAL FOR
TEMPERATURES.  VLP

&&

.AVIATION...WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP AFTER 21Z AND LAST UNTIL AROUND 06Z. GUSTY WINDS WILL
BE FOUND IN THE VICINITY OF THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH MIDDAY MONDAY. WINTHER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 4:08 AM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT SUN JUL 2 2006

IDZ017>025-031-032-031115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastern Magic Valley

When
July 2, 4:00 PM MST to July 4, 9:00 PM MST
Where
Eastern Magic Valley forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523143.